Exam 1 of the NCLEX-RN is related to the subject of pregnancy, photosensitive reaction, urine discoloration, IgG, AIDS positive patients.
Nclex Nursing Exam
- During a shift change, a nurse reviews a patient’s medication. Which of the following medications should the patient discontinue if she is pregnant? It’s possible that more than one solution is right.
Rationale:Coumadin and finasteride are two anticoagulants. Both are prohibited during pregnancy.
- A nurse examines the PMH of a patient. The patient’s medical history suggests that he or she has had photosensitive reactions to drugs. Which of the following medications hasn’t been linked to photosensitivity? It’s possible that more than one solution is right.
Rationale: Nitrodur. All of the others have the potential to produce photosensitivity reactions in certain people.
- A patient informs you that her urine has begun to discolor. Which of the following patient’s medications does not produce urine color, if you believe this change is attributable to medication?
Rationale: Aspirin is a pain reliever. All of the others can produce color in the urine.
- You are in charge of inspecting the refrigerator in the nursing unit. Should the following substance be removed from the refrigerator’s contents if it was discovered there?
B. Humulin (injection)
D. Epogen (injection
Rationale: Corgard could be taken out of the fridge. Corgard is a prescription medication used to treat the symptoms of hypertension (high blood pressure) and chest pain (Angina Pectoris).
- A 34-year-old woman recently received a diagnosis of an autoimmune condition. She has also lately found out that she is expecting a child. Which of the following immunoglobulins is the only one that protects the embryo in the womb?
Rationale: The only immunoglobulin that can pass through the placental barrier is IgG.
- A second-year nursing student was recently stabbed by a needle while working with an AIDS-positive patient. Which of the following actions is the most crucial for a nursing student to take?
A. See a social worker right away.
B. Begin AZT medication as a preventative measure.
C. Begin Pentamide therapy as a preventative measure.
D. Seek professional help.
Rationale: Begin AZT medication as a preventative measure. The most important intervention is AZT therapy.
- A 35-year-old diabetic who has been insulin-dependent for five years is now unable to urinate. Which one of the following do you think you’d be most likely to suspect?
Rationale: Neuropathy of the autonomic nervous system. Urinary incontinence is a symptom of autonomic neuropathy.
- You’re studying the life of a 14-year-old girl with a body mass index (BMI) of 18. The girl complains of being unable to eat, vomiting, and extreme constipation. Which one of the following do you think you’d be most likely to suspect?
A. Multiple sclerosis
B. Anorexia nervosa
D. Systemic sclerosis
Rationale: Anorexia nervosa is suspected based on the clinical indications and systems.
- A 24-year-old woman is taken to the emergency room with confusion. This patient has had myeloma, constipation, severe stomach discomfort, and polyuria in the past. Which one of the following do you think you’d be most likely to suspect?
D. Irritable bowel syndrome
Rationale: Polyuria, severe stomach discomfort, and confusion are all symptoms of hypercalcemia.
10. Rho gam is most commonly used to treat moms who have given birth to a child?
A. RH positive, RH positive
B. RH positive, RH negative
C. RH negative, RH positive
D. RH negative, RH negative
Rationale: RH is either negative or positive. Rho gam inhibits the generation of anti-RH antibodies in Rh-positive fetuses’ mothers.
- A new mother has some concerns (PKU). Which of the following claims about PKU made by a nurse is incorrect?
A. A Guthrie test can be used to verify the required lab values.
B. There is a lot of phenyl pyruvic acid in the urine.
C. PKU is frequently associated with mental impairments.
D. PKU’s effects are reversible.
Rationale: PKU’s effects are reversible. PKU’s effects last for the rest of the child’s life.
- A patient took an excessive amount of aspirin. Which of the following should a nurse keep a careful eye on during this patient’s acute care?
A. The first signs of pulmonary edema
B. Metabolic alkalosis
C. Respiratory alkalosis
D. Symptoms of Parkinson’s disease
Rationale: Symptoms of Parkinson’s disease Overdosing on aspirin can result in metabolic acidosis and pulmonary edema.
Read Low back pain